Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Have pink eye. Using antibiotic eye drop. Now swollen face with throat pain. Any ideas?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11953 Questions
I found out Monday I have pink eye and have been on drops since Monday morning and my eyes are feeling alot better. Today I woke up several times in the night with my right cheeckbone huting up to my eye and my face on the left side is swollen and my throat on that side hurts as well. I am on antibiotic eye drops 3 times a day. I am in severe pain, what could it be.
Posted Wed, 24 Apr 2013 in Vision and Eye Disorders
Answered by Dr. Michelle Gibson James 32 minutes later
HI, thanks for using healthcare magic

Conjunctivitis normally resolves easily and is not usually associated with severe complications.

There are different possiblities for your present symptoms, they include: (1) infection of the sinuses that may or may not be related to the previous infection. Infected sinuses particularly the maxillay sinuses that are present in the cheek area,can be associated with swelling and pain. It is diagnosed by pain on palpation of the face, a history suggestive of sinus problems or a significant history such as yours. It is treated with antibiotics and decongestants.

(2) there is a condition called cavernous sinus thrombosis that can occur as a result of infections involving the orbit (eye socket),mouth or sinuses. It is associated with facial pain but in most cases the swelling is in the eye area. Still it would be important to rule it out because it would require aggressive antibiotics treatment.

It would be best, if possible, for you to visit your doctor for an assessment. By examination of the exact area involved the appropriate diagnosis can be made.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor